Alert archive / Oklahoma / Heat Advisories in 2023
Heat Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 20, 2023, 8:48 AM CDT for 15 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jul 20, 2023, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2023, 8:48 AM CDT (13:48 UTC)
- In effect from
- Jul 20, 2023, 12:00 PM CDT
- Expired
- Jul 20, 2023, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted.
093 WWUS74 KTSA 201348 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 848 AM CDT Thu Jul 20 2023 ARZ019-020-029-OKZ049-053-070>076-210200- /O.CON.KTSA.EH.W.0008.230720T1700Z-230721T0200Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 848 AM CDT Thu Jul 20 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values 110 to 115 degrees expected. * WHERE...Portions of northwest and west central Arkansas and east central and southeast Oklahoma. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ054>069-210200- /O.NEW.KTSA.HT.Y.0021.230720T1700Z-230721T0200Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, and Stilwell 848 AM CDT Thu Jul 20 2023 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 110 degrees expected. * WHERE...Portions of northwest Arkansas and east central and northeast Oklahoma. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
345 WWUS74 KTSA 210206 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 906 PM CDT Thu Jul 20 2023 ARZ019-020-029-OKZ049-053-070>076-210315- /O.EXP.KTSA.EH.W.0008.000000T0000Z-230721T0200Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 906 PM CDT Thu Jul 20 2023 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Heat index values have fallen and will continue to decrease through the evening. $$ ARZ001-002-010-011-OKZ054>069-210315- /O.EXP.KTSA.HT.Y.0021.000000T0000Z-230721T0200Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, and Stilwell 906 PM CDT Thu Jul 20 2023 ...HEAT ADVISORY HAS EXPIRED... Heat index values will continue to decrease through the evening. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 20, 6:19 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 20, 6:19 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 AM CDT Thu Jul 20 2023
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 258 AM CDT Thu Jul 20 2023
Heat will again be the main story for eastern Oklahoma
and western Arkansas today. This will be after some morning
showers and storms across far northeast Oklahoma and northwest
Arkansas that is occurring to the north of a surface boundary
that extends from southeast Kansas into western Oklahoma this
morning. Temperatures are expected to top out in the 90s across
the area this afternoon with a few triple digit readings possible
along the I-40 corridor. Will upgrade the current heat advisory
in effect for much of southeast Oklahoma and west-central Arkansas
to an excessive heat warning for today. This is the area that will
see heat index values in the 110 to 115 degree range. Will not issue
a heat advisory for northeast Oklahoma and northwest Arkansas at
this time even though some locations may exceed the 105 degree
threshold this afternoon. Confidence in the temperature/dew point
forecast is not high across this area. A lot depends on how long
cloud cover from the morning convection lingers across the area.
&&
.LONG TERM...
(Tonight through Wednesday)
Issued at 258 AM CDT Thu Jul 20 2023
The chances of showers and storms will ramp up late tonight and
continue into Friday as a mid-level shortwave moves out of the
Rockies and across the central/southern Plains in the developing
northwesterly flow aloft. The thunderstorm complex that moves
through northeast Oklahoma and northwest Arkansas late tonight into
Friday morning will have the potential to be strong to severe
with damaging winds the main concern. Locally heavy rains will also
be possible.
The developing northwesterly flow aloft will also help push a cold
front through the area Thursday night into Friday. Temperatures will
be noticeably cooler across the area on Friday. This will be especially
true north of I-40. The potential for showers and storms will continue
Friday into Friday night in the vicinity of the cold front.
Temperatures will remain near or below normal for this time of
year over the weekend as the northwesterly flow aloft continues.
The cool down will be brief as the upper level ridge builds
back across the area next week. Above normal temperatures are
expected Monday and likely continuing through next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 619 AM CDT Thu Jul 20 2023
A few scattered showers/areas of light rain will remain possible
this morning along/north of weak outflow boundary currently near
the I-44 corridor. MCS is still expected tonight, moving into
eastern Oklahoma after midnight. Could also see some widely
scattered storms develop ahead main complex across northwest
Arkansas during this time frame. Otherwise, VFR conditions are
expected to prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 96 70 83 64 / 10 50 40 10
FSM 99 78 89 68 / 10 30 50 30
MLC 97 75 88 67 / 0 20 20 30
BVO 93 66 80 60 / 20 50 40 10
FYV 95 68 82 61 / 20 50 60 20
BYV 96 68 81 61 / 40 50 60 20
MKO 96 71 84 64 / 10 40 40 20
MIO 93 67 81 61 / 30 40 50 10
F10 96 71 83 63 / 10 30 30 20
HHW 96 74 93 71 / 0 0 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning from noon today to 9 PM CDT this evening
for OKZ049-053-070>076.
AR...Excessive Heat Warning from noon today to 9 PM CDT this evening
for ARZ019-020-029.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...12Hazardous weather outlook, Jul 20, 4:53 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 AM CDT Thu Jul 20 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 AM CDT Thu Jul 20 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Late tonight.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Late tonight.
HEAVY RAIN.
RISK...Elevated.
AREA... Northeast Oklahoma.
ONSET...Late tonight.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This afternoon.
AREA AT GREATEST RISK...Southeast Oklahoma and
west-central Arkansas.
DISCUSSION...
Widely scattered showers and a few storms will be possible
across northeast Oklahoma and northwest Arkansas this morning.
Dangerous heat returns to eastern Oklahoma and western Arkansas
this afternoon with heat index values in the 100 to 114 range
this afternoon. An excessive heat warning will go into effect
at noon and continue through 9 pm for southeast Oklahoma and
west-central Arkansas where index values will be in the 110 to
114 degree range.
A thunderstorm complex is forecast to move into northeast Oklahoma
late tonight and weaken as it treks east across the area into
Friday morning. Damaging winds and large hail will be possible
with the strongest storms. Heavy rain will also be possible
across portions of northeast Oklahoma and northwest Arkansas,
mainly north of highway 412. These heavy rains could lead to
localized flooding of low lying areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Scattered showers and storms will continue to be possible Friday
into Saturday morning in the vicinity of a cold front. Cooler
conditions are forecast for the weekend with temperatures ramping
back up to above normal next week.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:00 AM CDT | Excessive Heat Warning | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 18 hr |
Nearby
Heat Advisories in Oklahoma, 2023Heat Advisories in Arkansas, 2023Every heat advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.